Advertisement

Can I take too much acetaminophen?

It is definitely possible to take too much acetaminophen, which can ultimately cause damage to the liver. Watch pain management expert Devi Nampiaparampil, MD, explain why people tend to take too much, and why it's dangerous.

It is possible to take too much acetaminophen. Too much acetaminophen can result in an overdose, of which symptoms include: flu-like conditions, yellow skin and eyes, pain in the upper stomach, abnormal bleeding and bruising, fatigue, increased perspiration, loss of appetite, vomiting and nausea. If you experience symptoms of an acetaminophen overdose, make sure to contact your doctor immediately.

Continue Learning about Acetaminophen

How should I take acetaminophen?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Because there are many different types and combinations of acetaminophen, there are also many differ...
More Answers
What happens if you overdose on acetaminophen?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Acetaminophen overdoses can kill you via liver failure. You should go to the nearest emergency room ...
More Answers
How to Bring Down a HIgh Fever
How to Bring Down a HIgh Fever
What Are the Risks of Taking Acetaminophen?
What Are the Risks of Taking Acetaminophen?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.